Acute fatal myeloencephalopathy after combined intrathecal chemotherapy in a child with acute lymphoblastic leukemia.

@article{Weid1991AcuteFM,
  title={Acute fatal myeloencephalopathy after combined intrathecal chemotherapy in a child with acute lymphoblastic leukemia.},
  author={Nicolas Von der Weid and H de Crousaz and Dani Beck and Thierry W Deonna and Judith Miklossy and Robert Charles Janzer},
  journal={Medical and pediatric oncology},
  year={1991},
  volume={19 3},
  pages={192-8}
}
We report a case of a fatal toxic encephalomyelopathy in a 12-year-old girl due to prophylactic intrathecal injection of methotrexate and cytosine arabinoside, with a characteristic progressive symptomatology leading to death after 28 days. The location and type of neuropathological changes support the hypothesis of a direct toxic effect of methotrexate and/or cytosine arabinoside on structures directly exposed to the cerebrospinal fluid.